Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 25, 2016, 3:57 AM CST. It took effect at Dec 25, 2016, 6:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 3:57 AM CST (09:57 UTC)
- In effect from
- Dec 25, 2016, 6:00 PM CST
- Expired
- Dec 27, 2016, 12:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
942 WHUS73 KGRB 250957 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 357 AM CST SUN DEC 25 2016 ...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT... .A TIGHTENING PRESSURE GRADIENT WILL LEAD TO INCREASING SOUTHEAST WINDS WITH GUSTS TO 30 KTS THIS AFTERNOON, AND GALE FORCE GUSTS TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH, BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON WITH GALE FORCE GUSTS REDEVELOPING. LMZ521-522-541>543-251815- /O.UPG.KGRB.GL.A.0008.161226T0000Z-161227T0600Z/ /O.NEW.KGRB.GL.W.0016.161226T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 357 AM CST SUN DEC 25 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS TODAY AND UP TO 30 KTS TONIGHT WITH GALE FORCE GUSTS TO 40 KTS. WINDS WILL BECOME SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES WILL BUILD TO 6 TO 10 FEET TONIGHT, AND THEN SUBSIDE TO 4 TO 7 FEET ON MONDAY MORNING AS WINDS BECOME SOUTHWESTERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPC
8 follow-up statements
147 WHUS73 KGRB 251615 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CST SUN DEC 25 2016 ...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT... .A TIGHTENING PRESSURE GRADIENT WILL LEAD TO INCREASING SOUTHEAST WINDS WITH GUSTS TO 30 KTS THIS AFTERNOON...AND GALE FORCE GUSTS TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH... BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON WITH GALE FORCE GUSTS REDEVELOPING. LMZ521-522-541>543-260015- /O.CON.KGRB.GL.W.0016.161226T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1015 AM CST SUN DEC 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT... * SOUTHEAST WINDS WILL INCREASE TO 30 KTS LATE THIS AFTERNOON...WITH GALE FORCE GUSTS TO 40 KTS TONIGHT. WINDS WILL BECOME SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES WILL BUILD TO 6 TO 9 FEET TONIGHT... AND THEN SUBSIDE TO 4 TO 7 FEET ON MONDAY MORNING AS WINDS BECOME SOUTHWESTERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
233 WHUS73 KGRB 252139 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 339 PM CST SUN DEC 25 2016 ...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT... .A TIGHTENING PRESSURE GRADIENT WILL CONTINUE TO INCREASE SOUTHEAST WINDS WITH GUSTS TO 30 KTS THIS AFTERNOON...AND GALE FORCE GUSTS TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH... BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON WITH GALE FORCE GUSTS REDEVELOPING. LMZ521-522-541>543-260545- /O.CON.KGRB.GL.W.0016.161226T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 339 PM CST SUN DEC 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... * SOUTHEAST WINDS WILL CONTINUE TO INCREASE INTO THE EVENING WITH GALE FORCE GUSTS TO 40 KTS TONIGHT. WINDS WILL BECOME SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES WILL BUILD TO 7 TO 11 FEET TONIGHT... AND THEN SUBSIDE TO 4 TO 7 FEET ON MONDAY MORNING AS WINDS BECOME SOUTHWESTERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
388 WHUS73 KGRB 260305 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CST SUN DEC 25 2016 ...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT... .A TIGHTENING PRESSURE GRADIENT WILL CONTINUE TO INCREASE SOUTHEAST WINDS...EXPECT GALE FORCE GUSTS TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH... BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON WITH GALE FORCE GUSTS REDEVELOPING. LMZ521-522-541>543-261115- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 905 PM CST SUN DEC 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... * SOUTHEAST WINDS WILL WITH GALE FORCE GUSTS TO 40 KTS TONIGHT. WINDS WILL BECOME SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES WILL BUILD TO 8 TO 12 FEET TONIGHT... AND THEN SUBSIDE TO 4 TO 7 FEET MONDAY NIGHT AS WINDS BECOME SOUTHWESTERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
125 WHUS73 KGRB 261003 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST MON DEC 26 2016 ...GALE FORCE GUSTS LIKELY TODAY AND TONIGHT... .ALTHOUGH WINDS HAVE TEMPORARILY SUBSIDED BELOW GALE FORCE THIS MORNING, GALE FORCE WINDS OF 40 TO 45 KNOTS ARE EXPECTED LATE THIS MORNING INTO EARLY THIS AFTERNOON AS WINDS TURN SOUTHWEST BEHIND A POWERFUL COLD FRONT. GALE FORCE WINDS ARE EXPECTED TO LAST THROUGH THE EVENING HOURS AS THEY SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT. LMZ521-522-541>543-261815- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 403 AM CST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHEAST WINDS WITH GALE FORCE GUSTS TO 35 KTS EARLY THIS MORNING. WINDS WILL BECOME SOUTHWEST ON LATER THIS MORNING... WITH GALE FORCE GUSTS OF 40 TO 45 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES 8 TO 12 FEET TODAY...SUBSIDING TO 5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KURIMSKI
718 WHUS73 KGRB 261619 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 AM CST MON DEC 26 2016 ...GALE FORCE GUSTS LIKELY INTO TONIGHT... .GALE FORCE WINDS OF 40 TO 45 KNOTS ARE EXPECTED THIS AFTERNOON...AS WINDS TURN SOUTHWEST BEHIND A POWERFUL COLD FRONT. GALE FORCE WINDS ARE EXPECTED TO LAST THROUGH THE EVENING HOURS AS THEY SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT. LMZ521-522-541>543-270030- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1019 AM CST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WIND TO 30 KTS...WITH GALE FORCE GUSTS OF 40 TO 45 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES 6 TO 9 FEET...SUBSIDING TO 5 TO 8 FEET TONIGHT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
615 WHUS73 KGRB 262120 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CST MON DEC 26 2016 ...GALE FORCE GUSTS LIKELY INTO TONIGHT... .GALE FORCE WINDS OF 40 TO 45 KNOTS ARE EXPECTED THIS AFTERNOON. GALE FORCE WINDS ARE EXPECTED TO LAST THROUGH THE EVENING HOURS AS THEY SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT. LMZ521-522-541>543-270530- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 320 PM CST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WIND TO 30 KTS...WITH GALE FORCE GUSTS OF 40 TO 45 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. * WAVES 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
856 WHUS73 KGRB 270300 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CST MON DEC 26 2016 ...GALE FORCE GUSTS LIKELY INTO TONIGHT... .GALE FORCE WINDS OF 35 TO 40 KNOTS ARE EXPECTED THIS EVENING. WINDS WILL SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT. LMZ521-522-541>543-270600- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 900 PM CST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WIND TO 25 KTS...WITH GALE FORCE GUSTS UP TO 35 KNOTS INTO THE EARLY PARTS OF THE OVERNIGHT. * WAVES 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
038 WHUS73 KGRB 270449 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1049 PM CST MON DEC 26 2016 ...WINDS TO SLOWLY DIMINISH OVERNIGHT... .THE STRONG WEST WINDS WILL DIMINISH OVERNIGHT AS LOW PRESSURE PULLS AWAY FROM THE AREA. LMZ521-522-541>543-271300- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ /O.NEW.KGRB.SC.Y.0090.161227T0600Z-161227T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1049 PM CST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST TUESDAY. * GALE FORCE GUSTS SHOULD END AROUND MIDNIGHT. EVEN THOUGH WINDS WILL SLOWLY DIMINISH...15 TO 25 KNOT WINDS ARE ANTICIPATED THROUGH TUESDAY. * WAVES WILL DIMINISH TO 3 TO 5 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 25, 3:44 AM CST, 13 minutes earlier.
Area forecast discussion, Dec 25, 3:44 AM CST, 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 344 AM CST Sun Dec 25 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 344 AM CST Sun Dec 25 2016 The latest rap analysis and satellite/radar imagery show a cold front stalling across northern Wisconsin early this morning, from roughly just north of Minneapolis to Rhinelander to Marinette. Weak returns are showing up on area radars at Minneapolis and La Crosse, with light drizzle reports, and some issues being reported around Minneapolis. So far, no reports yet of drizzle in central and northeast Wisconsin. Had some light snow showers/flurries move in off the lake this morning, and they made their way all the way to Mosinee. Because of these developments and with temps remaining steady in the lower 30s overnight, will cancel the freezing rain advisory for east-central Wisconsin. Otherwise, a very dry airmass above 850mb has taken hold all the way down into Kansas and Kentucky. The next storm system is looking rather impressive in the desert southwest. As this system moves northeast into the northern Plains later today and tonight, no shortage of forecast concerns, including freezing drizzle this morning, snow/freezing rain potential this afternoon and evening, then strong gusty winds on Monday. Today...Very complicated. The saturation layer below 850mb is anticipated to become more robust early this morning according to the rap, and then holds relatively steady through mid-afternoon. However, with temps hardly falling overnight, think the freezing drizzle threat has lowered considerably. Based upon radar trends, think the best chance will be over central WI, so just delayed the start of the advisory until 15z for Wood/Portage/Marathon. Other areas along the bayshore and east-central WI look to warm above freezing by 15-18z. However, concern remains for a glaze of ice from Lincoln to northern Marinette county on north, where wet bulb temps are expected to remain below freezing through the end of the afternoon. Think some of the glaze potential will be mitigated by rising road temps into the upper 30s by 16z. Most concerned about late this afternoon over north-central Wisconsin when deeper moisture arrives from the south ahead of the strong cyclone. As road temps fall with the sun going down, an arcing band of precip is expected to arrive over central and north-central WI after 21z. Could therefore start to see snow/sleet/ice accumulations beginning shortly after this time, so will start the winter advisory then. Tonight...Low pressure will continue to lift northeast into northeast Minnesota by late tonight. Temperatures will continue to rise through the night until a cold front sweeps across the region after midnight. However, concern will linger for freezing rain over central WI for early in the evening, and north-central WI until early overnight. With widespread precip spreading northeast, it appears that significant freezing rain accumulations are possible over north-central WI, despite some occasional sleet/snow working in within the stronger lift areas. Ice amounts could reach a tenth or two across the higher terrain areas. The threat of icing should end as temps rise above freezing shortly after midnight, but should see a secondary area of precip accompany the cold front, with most precip exiting by 12z. No significant changes to the headline for the north, as the ending time and coverage area looks about right. Monday...Behind the cold front, colder air will be lagging somewhat, and may not see temps begin to fall again until mid-morning over north-central WI and early in the afternoon along the lakeshore. At the same time, comma head moisture will be arriving bringing light snow showers to north-central WI, but without much in the way of accums. Besides temps falling, the biggest story will most likely be the strong gusty winds. Wind gusts could approach 40 to 45 kts by late morning or early afternoon over north-central WI and by early to mid-afternoon over northeast WI. A wind advisory may eventually be needed. After a warm start, temps will most likely be falling into the 20s during the afternoon. .LONG TERM...Monday Night Through Saturday Issued at 344 AM CST Sun Dec 25 2016 The strong low pressure system center will move east of the area into the western Great Lakes on Tuesday and draw colder air into our region. Gusty west winds will slacken Tuesday morning but pick up again on Wednesday as an Alberta clipper type system approaches. Temperatures will moderate a bit on Wednesday ahead of the clipper. The clipper will produce a chance of lake effect snow in far northern Wisconsin, but otherwise be too starved of moisture to deliver much precipitation to northeast or north- central Wisconsin. && .AVIATION...for 06Z TAF Issuance Issued at 954 PM CST Sat Dec 24 2016 Generally poor flight conditions are expected for the next 24 hours. The breaks in the clouds over east-central Wisconsin have filled in, and ceilings are expected to edge downward the rest of the night and into Sunday. FZDZ is likely across the area late tonight and early tomorrow morning. A more significant area of precipitation (mixed in the northwest part of the area and mainly liquid in the southeast) is likely to overspread the area tomorrow afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 PM this afternoon to 2 AM CST Monday FOR WIZ005-010>013-018-019-021. Freezing Rain Advisory from 9 AM this morning to 3 PM CST this afternoon FOR WIZ030-035-036. && SHORT TERM.....MPC LONG TERM......ML AVIATION.......Skowronski
Hazardous weather outlook, Dec 24, 9:51 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 951 PM CST SAT DEC 24 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 951 PM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT PATCHY DENSE FOG OVER EAST-CENTRAL WISCONSIN COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS EARLY TONIGHT. HAZARDOUS TRAVEL IS LIKELY IN CENTRAL AND EAST-CENTRAL WISCONSIN LATE TONIGHT AND EARLY SUNDAY DUE TO FREEZING DRIZZLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY LINGERING DRIZZLE AND FREEZING DRIZZLE SHOULD CHANGE OVER TO RAIN SUNDAY AFTERNOON SOUTH OF A WAUSAU TO MARINETTE LINE AS A STRONG STORM ACROSS THE CENTRAL PLAINS MOVES TOWARDS MINNESOTA. TO THE NORTH OF A WAUSAU TO MARINETTE LINE, A WINTRY MIX IS EXPECTED EARLY SUNDAY AFTERNOON BEFORE CHANGING OVER TO ALL RAIN LATER SUNDAY AFTERNOON OR EVENING. AS THE STORM MOVES INTO CANADA ON MONDAY, STRONG SOUTHWEST WINDS ARE EXPECTED LATER SUNDAY NIGHT INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT FREEZING DRIZZLE OR ANY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-251200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 951 PM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY PERIODS OF GALE FORCE WINDS ARE LIKELY FROM SUNDAY EVENING INTO MONDAY EVENING. THERE IS A CHANCE FOR GALE FORCE GUSTS ON THURSDAY AND FRIDAY. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:35 AM CST | Freezing Rain Advisory | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.